MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU1350737
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in an iliac lesion via a contralateral retrograde approach through a femoral access, the balloon expandable vascular covered stent catheter allegedly failed to load through a 6fr ansel sheath as it was being advance into the sheath.It was further reported that the health care provider (hcp) felt alleged resistance with the stent and rather than continue advancing it to the target lesion, the hcp decided to back out the entire stent and delivery system through the sheath.Unfortunately when doing so the stent graft allegedly dislodged from the balloon catheter within the introducer sheath.Reportedly, the dislodged stent graft and the introducer sheath were removed together and exchange, and replaced with a 6x45 cook ansel, and a new 6x37mm balloon expandable covered stent catheter in order to successfully complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the investigation was confirmed for the reported stent dislodgement failure mode.The stent was lodged within the returned introducer sheath.The balloon had not been inflated.User error / procedural techniques may have been contributing factors.Air evacuation was not performed prior to introducing the device through the sheath.Air evacuation is directed in the ifu in section m directions for use.However, based on the available information a definitive root cause has not been determined.It is unknown if there were other procedural or handling techniques that contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: a device description 1.Implant the lifestream¿ balloon expandable vascular covered stent is comprised of an electropolished balloon-expandable stent made from 316l stainless steel, encapsulated between two layers of eptfe.B indication for use the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Directions for use site access and preparation 1.Using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.2.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection 3.Select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation 4.Carefully remove the selected device from the package.5.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.6.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation 7.A 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.8.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.9.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.11.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.12.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent 13.Advance the endovascular system over the guidewire into the introducer sheath.14.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.
 
Event or Problem Description
It was reported that during treatment in an iliac lesion via a contralateral retrograde approach through a femoral access, the balloon expandable vascular covered stent catheter allegedly failed to load through a 6fr introducer sheath as it was being advance into the sheath.It was further reported that the health care provider (hcp) felt alleged resistance with the stent graft catheter and rather than continue advancing it to the target lesion, the hcp decided to back out the entire stent graft and catheter through the introducer sheath.Unfortunately, when doing so the stent graft allegedly dislodged from the balloon catheter within the introducer sheath.Reportedly, the dislodged stent graft and the introducer sheath were removed as one unit, exchanged, and replaced with another 6x45 introducer sheath, and a new 6x37mm balloon expandable covered stent catheter in order to successfully complete the procedure.There was no reported patient injury.

Brand Name
LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7503813
Report Number9616666-2018-00056
Device Sequence Number1064942
Product Code PRL
UDI-Device Identifier05391522081147
UDI-Public(01)05391522081147
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberLSMU1350737
Device Catalogue NumberLSMU1350637
Device Lot NumberCMBY0078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR